Posted by: undecided | 2011-04-15

mucosal thickening and post nasal drip

I''ve had post nasal drip ever since I can remember. Over the past 2 years I''ve had 2 MRIs for neurological reasons and on the 2nd one it said: extensive mucosal thickening in the ethmoid and frontal sinuses and some mucosal thickening in the maxillary and sphenoid sinuses.

I saw an ENT when I was younger and I believe they " irrigated"  my sinuses to try and clear them up which didn''t work. I just wanted to know if the mucosal thickening thing could be the cause of my permanent post nasal drip.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagezENT Expert

Dear Undecided

The MRI SCAN, although showing some of the sinus cavities, is not the investigation of choice to give an opinion regarding your sinus cavities. The mucosal thickening is however at least an indication of the current status of your sinusses. The swelling of the sino-nasal lining indicates an underlying inflammatory process, and this requires further investigation and management. The most likely cause could be allergies, and this requires longterm treatment. To get an opinion regarding the status of your sinusses, you should see an ENT surgeon.


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Priscilla Skhosana | 2011-04-20

I went for tensollectomy in October last year then I developed a condition known as post nasal drip. My ENT cannot determine if this was before or after the operation. Now the problem is that I cough a lot and lot of dripping with my mouth. My GP gave me Texa 10mg because he thinks I got infection, but as soon as I stop taking the texas I will start coughing again. Does this mean that I must take it for the rest of my life? Please advice.

Reply to Priscilla Skhosana

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.